Archived

This topic is now archived and is closed to further replies.

Creatine Causes Spots

6 posts in this topic

Hi everyone,

About 3 months ago I decided to quit taking Creatine supplements as part of my weightlifting diet. I've always believed that Creatine increased the prevalance of Acne on my adult skin. I recently discovered a study which confirms my suspicions:

Conclusion: "After 7 days of creatine loading, or a further 14 days of creatine maintenance dose, serum T levels did not change. However, levels of DHT increased by 56% after 7 days of creatine loading and remained 40% above baseline after 14 days maintenance (P < 0.001). The ratio of DHT:T also increased by 36% after 7 days creatine supplementation and remained elevated by 22% after the maintenance dose (P < 0.01)."

http://www.ncbi.nlm.nih.gov/pubmed/19741313?itool=EntrezSystem2.PEntrez.Pubmed.Pubmed_ResultsPanel.Pubmed_RVDocSum&ordinalpos=1

I think that given that the consensus is that DHT is directly responsible for sebum production, this study provides evidence that Creatine supplementation may increase DHT levels and therefore be a contributing factor in the development of Acne.

In the last 3 months I too have noticed a reduction in oiliness since I stopped supplementing creatine.

Share this post


Link to post
Share on other sites

I have used creatine for about 2 months now, and have gained about 7 pounds of solid weight. It has not made a difference at all in my (now moderate) acne. Whether you are taking creatine or not, try to drink a lot of water when you lift,as this can reduce soreness, as well as make you feel more vibrant in general, making your workouts more enjoyable. A big factor I have found to cause acne in regard to supplements is what else is in the product other than what you are buying (i.e. are there a lot of processed sugars). Something you should look into is getting pure supplements like Whey Isolate or Creatine Monohydrate. I generally mix creatine with green tea (as it dissolves well in something hot)or a 100% fruit juice (creatine is best absorbed with natural sugars). Also, the whole "loading" and "maintanence" phase idea is BS. just consistently take the "maintanence" amount. Youre body can't handle extremely large doses of anything at once. It's better to break it up throughout the day.

1 person likes this

Share this post


Link to post
Share on other sites

I have used creatine for about 2 months now, and have gained about 7 pounds of solid weight. It has not made a difference at all in my (now moderate) acne. Whether you are taking creatine or not, try to drink a lot of water when you lift,as this can reduce soreness, as well as make you feel more vibrant in general, making your workouts more enjoyable. A big factor I have found to cause acne in regard to supplements is what else is in the product other than what you are buying (i.e. are there a lot of processed sugars). Something you should look into is getting pure supplements like Whey Isolate or Creatine Monohydrate. I generally mix creatine with green tea (as it dissolves well in something hot)or a 100% fruit juice (creatine is best absorbed with natural sugars). Also, the whole "loading" and "maintanence" phase idea is BS. just consistently take the "maintanence" amount. Youre body can't handle extremely large doses of anything at once. It's better to break it up throughout the day.

Same here, creatine does massively effect my acne, compared to eating junk food which will break me out. I noticed you said you take it with green tea, doesn't caffeine effect the absorption of creatine?

Share this post


Link to post
Share on other sites

I was on creatine for 3 weeks and it completely messed up my body. My arms ached, pains in my wrists and tingling in my fingers. I drank 1.5 gallons of water along with 4g of creatine every day and it still didn't help. This is just a warning for people out there that may be thinking of trying it.

Share this post


Link to post
Share on other sites

I have used creatine for about 2 months now, and have gained about 7 pounds of solid weight. It has not made a difference at all in my (now moderate) acne. Whether you are taking creatine or not, try to drink a lot of water when you lift,as this can reduce soreness, as well as make you feel more vibrant in general, making your workouts more enjoyable. A big factor I have found to cause acne in regard to supplements is what else is in the product other than what you are buying (i.e. are there a lot of processed sugars). Something you should look into is getting pure supplements like Whey Isolate or Creatine Monohydrate. I generally mix creatine with green tea (as it dissolves well in something hot)or a 100% fruit juice (creatine is best absorbed with natural sugars). Also, the whole "loading" and "maintanence" phase idea is BS. just consistently take the "maintanence" amount. Youre body can't handle extremely large doses of anything at once. It's better to break it up throughout the day.

Same here, creatine does massively effect my acne, compared to eating junk food which will break me out. I noticed you said you take it with green tea, doesn't caffeine effect the absorption of creatine?

I can't seem to find anything but mixed reviews about whether it does or not. I try to drink decaffinated tea so i still get get the benefits of it, just not as much caffeine.

Share this post


Link to post
Share on other sites